doi: 10.3934/dcdss.2020055

A fractional model for the dynamics of tuberculosis (TB) using Atangana-Baleanu derivative

1. 

Department of Mathematics, University of Peshawar, Khyber Pakhtunkhwa, 25000, Pakistan

2. 

Department of Mathematics, City University of Science and Information Technology, Peshawar, Khyber Pakhtunkhwa, 25000, Pakistan

3. 

Department of Mathematics, University of Peshawar, Peshawar, Khyber Pakhtunkhwa, 25000, Pakistan

4. 

Department of Mathematics, Faculty of Science, King Abdulaziz University, P. O. Box 80203, Jeddah 21589, Saudi Arabia

* Corresponding author: altafdir@gmail.com

Received  May 2018 Revised  July 2018 Published  March 2019

In the present paper, we explore the dynamics of fractional tuberculosis model with Atangana-Baleanu (A-B) derivative. The number of confirmed notified cases reported by national tuberculosis control program (NTP) Khyber Pakhtunkhwa, Pakistan, since 2002 to 2017 are used for our analysis and estimation of the model parameters. Initially, the essential properties of the model are presented. We prove the existence of the solution through fixed-point theory. Then, we show the uniqueness of the solution. Modified Adams-Bashforth technique is used to obtain the numerical solution of the fractional model. We obtain numerical results with different values of the fractional order parameters to show the importance of the newly proposed derivative, which provides useful information about the TB dynamics and its control.

Citation: Saif Ullah, Muhammad Altaf Khan, Muhammad Farooq, Ebraheem O. Alzahrani. A fractional model for the dynamics of tuberculosis (TB) using Atangana-Baleanu derivative. Discrete & Continuous Dynamical Systems - S, doi: 10.3934/dcdss.2020055
References:
[1]

World Health Organization Media Centre. Available, https://www.who.int/en/news-room/fact-sheets/detail/tuberculosis. Accessed 2018.

[2]

A. Atangana and D. Baleanu, New fractional derivatives with nonlocal and non-singular kernel: theory and application to heat transfer model, Therm. Sci., 20 (2016), 763-769.

[3]

A. Atangana and I. Koca, Chaos in a simple nonlinear system with Atangana-Baleanu derivatives with fractional order, App. Math. and Comp., 89 (2016), 447-454. doi: 10.1016/j.chaos.2016.02.012.

[4]

A. Atangana, Non validity of index law in fractional calculus: A fractional differential operator with Markovian and non-Markovian properties, Physica A: Statistical Mechanics and its Applications, 505 (2018), 688-706. doi: 10.1016/j.physa.2018.03.056.

[5]

A. Atangana and J. F. G Aguilar, Decolonisation of fractional calculus rules: Breaking commutativity and associativity to capture more natural phenomena, The Eur. Phy. Jour. Plus, 133 (2018), 166. doi: 10.1140/epjp/i2018-12021-3.

[6]

O. J. J. Algahtani, Comparing the Atangana–Baleanu and Caputo–Fabrizio derivative with fractional order: Allen Cahn model, Fractals, 89 (2016), 552-559. doi: 10.1016/j.chaos.2016.03.026.

[7]

B. S. T. Alkahtani, Chua's circuit model with Atangana-Baleanu derivative with fractional order, Fractals, 89 (2016), 547-551.

[8]

B. S. T. AlkahtaniA. Atangana and I. Koca, Novel analysis of the fractional Zika model using the Adams type predictor-corrector rule for non-singular and non-local fractional operators, Jour. Nonl. Sci. Appl., 10 (2017), 3191-3200. doi: 10.22436/jnsa.010.06.32.

[9]

M. Caputo and M. Fabrizio, A new definition of fractional derivative without singular kernel, Progr. Fract. Differ. Appl, 2 (2015), 1-13.

[10]

C. C. Chavez and Z. Feng, To treat or not to treat: the case of tuberculosis, Jour. Math. Bio., 35 (1997), 629-656. doi: 10.1007/s002850050069.

[11]

P. V. D. Driessche and J. Watmough, Reproduction number and sub-threshold endemic equilibria for compartmental models of disease transmission, Math. Bios., 180 (2002), 29-48. doi: 10.1016/S0025-5564(02)00108-6.

[12] Z. Feng and C. C. Chavez, Mathematical Models for the Disease Dynamics of Tubeculosis, Gordon and Breach Science Publishers, London, 1998.
[13]

M. A. KhanS. Ullah and M. F. Farooq, A new fractional model for tuberculosis with relapse via Atangana-Baleanu derivative, Chao. Solit. Frac., 116 (2018), 227-238. doi: 10.1016/j.chaos.2018.09.039.

[14]

S. KimA. Aurelio and E. Jung, Mathematical model and intervention strategies for mitigating tuberculosis in the Philippines, J. Theoret. Biol., 443 (2018), 100-112. doi: 10.1016/j.jtbi.2018.01.026.

[15]

I. Koca, Modelling the spread of Ebola virus with Atangana-Baleanu fractional operators, The Eur. Phy. Jour. Plus, 133 (2018), 100. doi: 10.1140/epjp/i2018-11949-4.

[16]

J. Liu and T. Zhang, Global stability for a tuberculosis model, Math. Comp. Modelling, 54 (2011), 836-845. doi: 10.1016/j.mcm.2011.03.033.

[17]

L. LiuX. Q. Zhao and Y. Zhou, A tuberculosis model with seasonality, Chao. Soliton. Fract., 72 (2010), 931-952. doi: 10.1007/s11538-009-9477-8.

[18]

S. C RevelleR. W. Lynn and F. Feldmann, Mathematical models for the economic allocation of tuberculosis control activities in developing nations, American Review of Respiratory Disease, 96 (1967), 893-909.

[19]

S. G. Samko, A. A. Kilbas, I. O. Marichev and others, Fractional Integrals and Derivatives, Gordon and Breach Science Publishers, Yverdon, 1993.

[20] J. Singh JD. KumarM. A. Qurashi and D. Baleanu, Fractional Differential Equations: an Introduction to Fractional Derivatives, Fractional Differential Equations, to Methods of Their Solution and Some of Their Applications, Academic press, 1999.
[21]

M. Toufik and A. Atangana, New numerical approximation of fractional derivative with non-local and non-singular kernel: Application to chaotic models, Chaos Solitons Fract., 132 (2017), 1-16.

[22]

M. J. TrauerT. J. McBryde and S. E. Denholmand, Construction of a mathematical model for tuberculosis transmission in highly endemic regions of the Asia-Pacific, J. of Theo. Bio., 385 (2014), 74-84.

[23]

S. UllahM. A. Khan and M. F. Farooq, A new fractional model for the dynamics of Hepatitis B virus using Caputo–Fabrizio derivative, The Eur. Phy. Jour. Plus, 133 (2018), 237. doi: 10.1140/epjp/i2018-12072-4.

[24]

H. WaalerA. Geser and S. Andersen, The use of mathematical models in the study of the epidemiology of tuberculosis, American J. of Public Health and the Nations Health, 52 (1962), 1002-1013.

[25]

S. R. Wallis, Mathematical models of tuberculosis reactivation and relapse, Front. in Microbiol., 7 (2016), 1-7. doi: 10.3389/fmicb.2016.00669.

[26]

Y. YangJ. LiZ. Ma and L. Liu, Global stability of two models with incomplete treatment for tuberculosis, Fractals, 43 (2010), 79-85. doi: 10.1016/j.chaos.2010.09.002.

[27]

J. ZhangY. Li and X. Zhang, Mathematical modeling of tuberculosis data of China, J. of Theor. Bio., 365 (2015), 159-163. doi: 10.1016/j.jtbi.2014.10.019.

[28]

National TB Control Program Pakistan (NTP)., http://www.ntp.gov.pk/webdatabase.php.

[29]

Pakistan Bureau of Statistics. Pakistans 6th census: Population of major cities 662 census, http://www.pbscensus.gov.pk/.

show all references

References:
[1]

World Health Organization Media Centre. Available, https://www.who.int/en/news-room/fact-sheets/detail/tuberculosis. Accessed 2018.

[2]

A. Atangana and D. Baleanu, New fractional derivatives with nonlocal and non-singular kernel: theory and application to heat transfer model, Therm. Sci., 20 (2016), 763-769.

[3]

A. Atangana and I. Koca, Chaos in a simple nonlinear system with Atangana-Baleanu derivatives with fractional order, App. Math. and Comp., 89 (2016), 447-454. doi: 10.1016/j.chaos.2016.02.012.

[4]

A. Atangana, Non validity of index law in fractional calculus: A fractional differential operator with Markovian and non-Markovian properties, Physica A: Statistical Mechanics and its Applications, 505 (2018), 688-706. doi: 10.1016/j.physa.2018.03.056.

[5]

A. Atangana and J. F. G Aguilar, Decolonisation of fractional calculus rules: Breaking commutativity and associativity to capture more natural phenomena, The Eur. Phy. Jour. Plus, 133 (2018), 166. doi: 10.1140/epjp/i2018-12021-3.

[6]

O. J. J. Algahtani, Comparing the Atangana–Baleanu and Caputo–Fabrizio derivative with fractional order: Allen Cahn model, Fractals, 89 (2016), 552-559. doi: 10.1016/j.chaos.2016.03.026.

[7]

B. S. T. Alkahtani, Chua's circuit model with Atangana-Baleanu derivative with fractional order, Fractals, 89 (2016), 547-551.

[8]

B. S. T. AlkahtaniA. Atangana and I. Koca, Novel analysis of the fractional Zika model using the Adams type predictor-corrector rule for non-singular and non-local fractional operators, Jour. Nonl. Sci. Appl., 10 (2017), 3191-3200. doi: 10.22436/jnsa.010.06.32.

[9]

M. Caputo and M. Fabrizio, A new definition of fractional derivative without singular kernel, Progr. Fract. Differ. Appl, 2 (2015), 1-13.

[10]

C. C. Chavez and Z. Feng, To treat or not to treat: the case of tuberculosis, Jour. Math. Bio., 35 (1997), 629-656. doi: 10.1007/s002850050069.

[11]

P. V. D. Driessche and J. Watmough, Reproduction number and sub-threshold endemic equilibria for compartmental models of disease transmission, Math. Bios., 180 (2002), 29-48. doi: 10.1016/S0025-5564(02)00108-6.

[12] Z. Feng and C. C. Chavez, Mathematical Models for the Disease Dynamics of Tubeculosis, Gordon and Breach Science Publishers, London, 1998.
[13]

M. A. KhanS. Ullah and M. F. Farooq, A new fractional model for tuberculosis with relapse via Atangana-Baleanu derivative, Chao. Solit. Frac., 116 (2018), 227-238. doi: 10.1016/j.chaos.2018.09.039.

[14]

S. KimA. Aurelio and E. Jung, Mathematical model and intervention strategies for mitigating tuberculosis in the Philippines, J. Theoret. Biol., 443 (2018), 100-112. doi: 10.1016/j.jtbi.2018.01.026.

[15]

I. Koca, Modelling the spread of Ebola virus with Atangana-Baleanu fractional operators, The Eur. Phy. Jour. Plus, 133 (2018), 100. doi: 10.1140/epjp/i2018-11949-4.

[16]

J. Liu and T. Zhang, Global stability for a tuberculosis model, Math. Comp. Modelling, 54 (2011), 836-845. doi: 10.1016/j.mcm.2011.03.033.

[17]

L. LiuX. Q. Zhao and Y. Zhou, A tuberculosis model with seasonality, Chao. Soliton. Fract., 72 (2010), 931-952. doi: 10.1007/s11538-009-9477-8.

[18]

S. C RevelleR. W. Lynn and F. Feldmann, Mathematical models for the economic allocation of tuberculosis control activities in developing nations, American Review of Respiratory Disease, 96 (1967), 893-909.

[19]

S. G. Samko, A. A. Kilbas, I. O. Marichev and others, Fractional Integrals and Derivatives, Gordon and Breach Science Publishers, Yverdon, 1993.

[20] J. Singh JD. KumarM. A. Qurashi and D. Baleanu, Fractional Differential Equations: an Introduction to Fractional Derivatives, Fractional Differential Equations, to Methods of Their Solution and Some of Their Applications, Academic press, 1999.
[21]

M. Toufik and A. Atangana, New numerical approximation of fractional derivative with non-local and non-singular kernel: Application to chaotic models, Chaos Solitons Fract., 132 (2017), 1-16.

[22]

M. J. TrauerT. J. McBryde and S. E. Denholmand, Construction of a mathematical model for tuberculosis transmission in highly endemic regions of the Asia-Pacific, J. of Theo. Bio., 385 (2014), 74-84.

[23]

S. UllahM. A. Khan and M. F. Farooq, A new fractional model for the dynamics of Hepatitis B virus using Caputo–Fabrizio derivative, The Eur. Phy. Jour. Plus, 133 (2018), 237. doi: 10.1140/epjp/i2018-12072-4.

[24]

H. WaalerA. Geser and S. Andersen, The use of mathematical models in the study of the epidemiology of tuberculosis, American J. of Public Health and the Nations Health, 52 (1962), 1002-1013.

[25]

S. R. Wallis, Mathematical models of tuberculosis reactivation and relapse, Front. in Microbiol., 7 (2016), 1-7. doi: 10.3389/fmicb.2016.00669.

[26]

Y. YangJ. LiZ. Ma and L. Liu, Global stability of two models with incomplete treatment for tuberculosis, Fractals, 43 (2010), 79-85. doi: 10.1016/j.chaos.2010.09.002.

[27]

J. ZhangY. Li and X. Zhang, Mathematical modeling of tuberculosis data of China, J. of Theor. Bio., 365 (2015), 159-163. doi: 10.1016/j.jtbi.2014.10.019.

[28]

National TB Control Program Pakistan (NTP)., http://www.ntp.gov.pk/webdatabase.php.

[29]

Pakistan Bureau of Statistics. Pakistans 6th census: Population of major cities 662 census, http://www.pbscensus.gov.pk/.

Figure 1.  Number of TB infective cases in Khyber Pakhtunkhwa, Pakistan
Figure 2.  Data fitting (red solid curve) of the number of cases using model (6), for TB Khyber Pakhtunkhwa, Pakistan, since 2002-2017
Figure 3.  Simulations of the model (6), (a-e) and total TB infected individuals via A-B derivative (f), for σ = 1
Figure 4.  Simulations of TB model (6), (a-e) and total TB infected individuals via A-B derivative (f), for σ = 0.95
Figure 5.  Simulations of TB model (6), (a-e) and total TB infected individuals via A-B derivative (f), for $ \sigma = 0.90 $
Figure 6.  Simulations of TB model (6), (a-e) and total TB infected individuals via A-B derivative for (f), σ = 0.85
Figure 7.  Simulations of TB model (6), (a-e) and total TB infected individuals via A-B derivative (f), for $ \sigma = 0.80 $
Table 1.  Estimated parameters for the TB model (6)
Parameter Description Baseline value Reference
$ \Lambda $ Recruitment rate 450,862.20088626 Estimated
$ \beta $ Transmission rate 0.5433 Fitted
$ \alpha $ Moving rate from $ T $ to $ R $ 0.3968 Fitted
$ \gamma $ Progression rate from $ I $ to $ T $ 0.2873 Fitted
$ \mu $ Natural death rate 1/67.7 [29]
$ \sigma_1 $ Disease induced death rate of infected individuals 0.2202 Fitted
$ \sigma_2 $ Disease induced death rate in $ T $ 0.0550 Fitted
$ \delta $ Rate at which treated individuals leave the $ T $ 1.1996 Fitted
$ \eta $ Rate of treatment failure 0.1500 Fitted
$ \epsilon $ Rate of progression from $ L $ to $ I $ 0.2007 Fitted
Parameter Description Baseline value Reference
$ \Lambda $ Recruitment rate 450,862.20088626 Estimated
$ \beta $ Transmission rate 0.5433 Fitted
$ \alpha $ Moving rate from $ T $ to $ R $ 0.3968 Fitted
$ \gamma $ Progression rate from $ I $ to $ T $ 0.2873 Fitted
$ \mu $ Natural death rate 1/67.7 [29]
$ \sigma_1 $ Disease induced death rate of infected individuals 0.2202 Fitted
$ \sigma_2 $ Disease induced death rate in $ T $ 0.0550 Fitted
$ \delta $ Rate at which treated individuals leave the $ T $ 1.1996 Fitted
$ \eta $ Rate of treatment failure 0.1500 Fitted
$ \epsilon $ Rate of progression from $ L $ to $ I $ 0.2007 Fitted
[1]

Fahd Jarad, Sugumaran Harikrishnan, Kamal Shah, Kuppusamy Kanagarajan. Existence and stability results to a class of fractional random implicit differential equations involving a generalized Hilfer fractional derivative. Discrete & Continuous Dynamical Systems - S, 2018, 0 (0) : 723-739. doi: 10.3934/dcdss.2020040

[2]

Ilknur Koca. Numerical analysis of coupled fractional differential equations with Atangana-Baleanu fractional derivative. Discrete & Continuous Dynamical Systems - S, 2019, 12 (3) : 475-486. doi: 10.3934/dcdss.2019031

[3]

Wen Li, Song Wang, Volker Rehbock. A 2nd-order one-point numerical integration scheme for fractional ordinary differential equations. Numerical Algebra, Control & Optimization, 2017, 7 (3) : 273-287. doi: 10.3934/naco.2017018

[4]

Shui-Hung Hou. On an application of fixed point theorem to nonlinear inclusions. Conference Publications, 2011, 2011 (Special) : 692-697. doi: 10.3934/proc.2011.2011.692

[5]

Roberto Garrappa, Eleonora Messina, Antonia Vecchio. Effect of perturbation in the numerical solution of fractional differential equations. Discrete & Continuous Dynamical Systems - B, 2018, 23 (7) : 2679-2694. doi: 10.3934/dcdsb.2017188

[6]

Joseph A. Connolly, Neville J. Ford. Comparison of numerical methods for fractional differential equations. Communications on Pure & Applied Analysis, 2006, 5 (2) : 289-307. doi: 10.3934/cpaa.2006.5.289

[7]

Ovide Arino, Eva Sánchez. A saddle point theorem for functional state-dependent delay differential equations. Discrete & Continuous Dynamical Systems - A, 2005, 12 (4) : 687-722. doi: 10.3934/dcds.2005.12.687

[8]

Chun Wang, Tian-Zhou Xu. Stability of the nonlinear fractional differential equations with the right-sided Riemann-Liouville fractional derivative. Discrete & Continuous Dynamical Systems - S, 2017, 10 (3) : 505-521. doi: 10.3934/dcdss.2017025

[9]

Ramasamy Subashini, Chokkalingam Ravichandran, Kasthurisamy Jothimani, Haci Mehmet Baskonus. Existence results of Hilfer integro-differential equations with fractional order. Discrete & Continuous Dynamical Systems - S, 2018, 0 (0) : 911-923. doi: 10.3934/dcdss.2020053

[10]

Enrique Fernández-Cara, Arnaud Münch. Numerical null controllability of semi-linear 1-D heat equations: Fixed point, least squares and Newton methods. Mathematical Control & Related Fields, 2012, 2 (3) : 217-246. doi: 10.3934/mcrf.2012.2.217

[11]

Can Li, Weihua Deng, Lijing Zhao. Well-posedness and numerical algorithm for the tempered fractional differential equations. Discrete & Continuous Dynamical Systems - B, 2019, 24 (4) : 1989-2015. doi: 10.3934/dcdsb.2019026

[12]

Kolade M. Owolabi, Abdon Atangana. High-order solvers for space-fractional differential equations with Riesz derivative. Discrete & Continuous Dynamical Systems - S, 2019, 12 (3) : 567-590. doi: 10.3934/dcdss.2019037

[13]

Parin Chaipunya, Poom Kumam. Fixed point theorems for cyclic operators with application in Fractional integral inclusions with delays. Conference Publications, 2015, 2015 (special) : 248-257. doi: 10.3934/proc.2015.0248

[14]

M . Bartušek, John R. Graef. Some limit-point/limit-circle results for third order differential equations. Conference Publications, 2001, 2001 (Special) : 31-38. doi: 10.3934/proc.2001.2001.31

[15]

Nguyen Dinh Cong, Doan Thai Son, Stefan Siegmund, Hoang The Tuan. An instability theorem for nonlinear fractional differential systems. Discrete & Continuous Dynamical Systems - B, 2017, 22 (8) : 3079-3090. doi: 10.3934/dcdsb.2017164

[16]

Jeffrey W. Lyons. An application of an avery type fixed point theorem to a second order antiperiodic boundary value problem. Conference Publications, 2015, 2015 (special) : 775-782. doi: 10.3934/proc.2015.0775

[17]

Zhenjie Li, Ze Cheng, Dongsheng Li. The Liouville type theorem and local regularity results for nonlinear differential and integral systems. Communications on Pure & Applied Analysis, 2015, 14 (2) : 565-576. doi: 10.3934/cpaa.2015.14.565

[18]

Saif Ullah, Muhammad Altaf Khan, Muhammad Farooq, Zakia Hammouch, Dumitru Baleanu. A fractional model for the dynamics of tuberculosis infection using Caputo-Fabrizio derivative. Discrete & Continuous Dynamical Systems - S, 2018, 0 (0) : 975-993. doi: 10.3934/dcdss.2020057

[19]

Boqing Dong, Wenjuan Wang, Jiahong Wu, Hui Zhang. Global regularity results for the climate model with fractional dissipation. Discrete & Continuous Dynamical Systems - B, 2019, 24 (1) : 211-229. doi: 10.3934/dcdsb.2018102

[20]

Nicholas Long. Fixed point shifts of inert involutions. Discrete & Continuous Dynamical Systems - A, 2009, 25 (4) : 1297-1317. doi: 10.3934/dcds.2009.25.1297

2017 Impact Factor: 0.561

Metrics

  • PDF downloads (61)
  • HTML views (197)
  • Cited by (0)

[Back to Top]